Alert archive / Texas / Flash Flood Warnings in 1997

Flash Flood Warning 17, NWS Norman, OK

June 12, 1997Archer County, Texas

NWS Norman, OK issued this flash flood warning at Jun 12, 1997, 10:40 PM CDT for Archer County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 1997, 10:40 PM CDT (03:40 UTC)
Expired
Jun 13, 1997, 1:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

County Archer County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 1997-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 1997-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3593 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1254 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
1.4
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 130342
FFWOKC
TXC009-130645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1040 PM CDT THU JUN 12 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES

IN NORTHERN TEXAS
     ARCHER

INCLUDING THE FOLLOWING LOCATIONS
     ARCHER CITY...LAKE KICKAPOO AND WINDTHORST

DOPPLER RADAR ESTIMATES THAT OVER THREE INCHES OF RAINFALL HAS OCCURRED
OVER CENTRAL ARCHER COUNTY OVER THE PAST HOUR. THE STORM PRODUCING THE
HEAVY RAINFALL IS MOVING VERY SLOWLY TO THE SOUTHEAST.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.  IT IS VERY DIFFUCULT AT
NIGHT TO TELL HOW MUCH WATER IS ON ROADS.  MOTORISTS SHOULD NOT
DRIVE THROUGH WATER OF UNKNOWN DEPTH.

MMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 9:45 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 12, 9:45 PM CDT, 55 minutes before
FPUS3 KOKC 130245
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT THU JUN 12 1997

WE HAVE TWO AREAS OF SVR THUNDERSTORMS ACRS THE FCST AREA THIS EVENING.
A SMALLER ONE OVER THE N TX CNTYS WITH SVR WX CONFINED MAINLY TO
BAYLOR...WICHITA AND ARCHER CNTYS. A LARGER AREA OF SEVERE
THUNDERSTORMS IS CURRENTLY OVER NORTHWEST OK WITH THE STMS INHERITED FM
THE TX PNHDL. THIS AREA SEEMS LIKE IT IS DVLPG INTO AN MCS WITH UPR
60/LWR 70 DEG DWPTS AND LLJ FEEDING INTO IT. UPR S/WV OVR NE NMEX AND
JET MAX HEADED THIS WAY WILL ONLY AID FURTHER TSTM DVLPMT.

DID AN UPDATE ARND 9 PM TO ADD A FEW SVR STMS TO CNTL ZNS WITH HI
DWPT AIRMASS STAYING OVR THE AREA. TEMPS AND WINDS LOOK GOOD FOR NOW SO
WL NOT MAKE ANY CHANGES

FCSTID =  17/MMT

.OKC...
OK...TORNADO WATCH UNTIL 1 AM ZNS 009>011-014>016-021-022-033>037.
TX...TORNADO WATCH UNTIL 1 AM ZNS 083>089.

In the hours before

Local storm report, Jun 12, 9:05 PM CDT, 1 hour 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
905 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0832 PM    LAKE KICKAPOO             TX   0.75 INCH HAIL
06/12/97   ARCHER

0840 PM    1 NW IOWA PARK            TX   1.00 INCH HAIL
06/12/97   WICHITA

MCCLURE
Local storm report, Jun 12, 10:08 PM CDT, 32 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 PM    1 SW BUFFALO              OK   58 MPH WIND GUST, MEASURED
06/12/97   HARPER                         OKLAHOMA MESONETWORK
Local storm report, Jun 12, 10:13 PM CDT, 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1008 PM CDT THU JUN 12 1997

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0950 PM    1 SW BUFFALO              OK   58 MPH WIND GUST, MEASURED
06/12/97   HARPER                         OKLAHOMA MESONETWORK

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:44 PM CDTSevere Thunderstorm WarningOUNBaylor46 min
Jun 12, 8:14 PM CDTSevere Thunderstorm WarningOUNArcher46 min
Jun 12, 8:35 PM CDTSevere Thunderstorm WarningOUNWichita40 min
Jun 12, 8:56 PM CDTSevere Thunderstorm WarningOUNArcher64 min
Jun 12, 9:57 PM CDTSevere Thunderstorm WarningOUNArcher63 min
Jun 12, 10:33 PM CDTTornado WarningOUNArcher27 min
Jun 12, 11:03 PM CDTSevere Thunderstorm WarningOUNArcher27 min

Nearby

Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.